Alert archive / Iowa / Special Weather Statements in 2018
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jul 19, 2018, 3:44 AM CDT for Keokuk County, Iowa. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2018, 3:44 AM CDT (08:44 UTC)
- Expired
- Jul 19, 2018, 4:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Quad Cities, IA
County Keokuk County, IA
The radar
The Des Moines radar (KDMX), 126 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574
WWUS83 KDVN 190844
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
344 AM CDT THU JUL 19 2018
IAC095-107-190945-
Keokuk-Iowa-
344 AM CDT THU JUL 19 2018
...THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT KEOKUK AND
SOUTHWESTERN IOWA COUNTIES UNTIL 445 AM CDT...
At 337 AM CDT, radar indicated a slow moving cluster of
thunderstorms with heavy rain centered near What Cheer, or near
Sigourney. These storms were moving northeast at 10 mph.
Minor flooding of area creeks and streams is possible, as radar
estimates have indicated rainfall of amounts over 2 inches has
fallen since midnight. Additional rainfall amounts over 1 inch can
be expected with rainfall rates as high as 1.5 inches per hour
possible due to the slow moving storms.
Minor flooding is possible. If you are driving and encounter a
flooded roadway, Turn around, don't drown. Most flood deaths occur in
vehicles.
LAT...LON 4151 9241 4151 9230 4171 9230 4166 9196
4127 9195 4118 9241
TIME...MOT...LOC 0837Z 239DEG 9KT 4138 9228
$$
SheetsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 1:05 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 19, 1:05 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 105 AM CDT Thu Jul 19 2018 ...06Z AVIATION UPDATE... .UPDATE... Issued at 945 PM CDT Wed Jul 18 2018 Radar trends indicate some virga/sprinkles have developed in mid level clouds between OTM and CID in the past 90 minutes. As waa increases tonight, more showers and eventually some storms will develop on the theta e gradient that will move into the area from Missouri and central Iowa. Forecast is being updated to reflect the addition of sprinkles ahead of the expected development of waa precipitation later tonight. && .SYNOPSIS... Issued at 243 PM CDT Wed Jul 18 2018 A very pleasant summer day is at hand outside with the main warm moist advection axis still well west of the area. This has resulted in a mostly sunny day, and temperatures in the lower to mid 80s, with dewpoints in the lower to mid 60s. For July, this is pretty nice. Thunderstorms earlier today were found along the elevated and surface warm fronts, generally along the Missouri River. That frontal zone will set up closer to our area tonight and Thursday. && .SHORT TERM...(This Evening through Thursday Night) ISSUED AT 243 PM CDT Wed Jul 18 2018 Tonight, dry weather should linger though the evening, as we are discounting models that produce surface based convection beyond a few isolated sprinkles in the north and southwest. This activity should wane quickly if it forms. Otherwise, the night's rain chances will wait for the wing of warm advection showers and storms arriving after midnight from the west. These showers should be high based and progressive, thus offering only beneficial rainfall potential. By morning, the Iowa side will see a scattered to broken area of storms and showers moving northeast, reaching the Mississippi by mid to late morning, and northwest Illinois by early afternoon. Again, this activity should be high based, and mainly a rain and lightning producer. By afternoon, the threat for additional surface based activity will be increasing in all areas. The afternoon and evening will be acting on deep layer shear, and steeper mid level lapse rates than earlier storms. Models have shifted south with the entire system, especially the upper low for Thursday. That includes data from ensemble GFS too, and I think this is a summer equivalent to seeing a clipper shift south with a track the day prior to the event. That will likely increase our chances for significant rainfall compared to earlier runs and and forecasts, as well as warrant cooler temperatures for highs Thursday and likely Friday. Severe storms will bring a threat for damaging winds in short line segments, and marginally severe hail (CAPE not too high). Tornadoes cannot be ruled out, though this will be tough to pin down locations this far out, as low level backed winds will be required for low level rotation to be intense. ERVIN .LONG TERM...(Friday through Wednesday) ISSUED AT 243 PM CDT Wed Jul 18 2018 At the beginning of the period, the upper level low will slowly move to the east. Wrap around moisture and cold air will likely lead to showers and some thunderstorms across the area. Expect this activity to be widely scattered through the period. This low will be slow to move out of the area as a wave moves north in front of it along the east coast. There will be chances for rain showers and thunderstorms through the early part of the weekend. One thing that will be different are the dewpoints. Drier air is expected, so heavy rain is not expected from any of these showers. Past Friday, much cooler and drier air is forecast for the area. The weekend looks to be very beautiful again. Drier air and much cooler temperatures. The CPC outlook is for below average temperatures next week. We could see highs in the 70s most days. A reprieve from the heat. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) ISSUED AT 104 AM CDT Thu Jul 19 2018 Developing high-based showers and thunderstorms over central and southeast Iowa will affect the terminals through the rest of tonight and have this handled with TEMPO groups. There is low confidence in how long these showers and thunderstorms will linger into the daylight morning hours and for now have opted to mention with vicinity wording. Overall, VFR conditions should prevail through midday. Another round of more organized, and possibly strong thunderstorms is then expected from mid afternoon into early evening. Will initially have broad four hour windows with prob30 wording to cover these, with later forecast updates likely able to narrow down to more specific timing. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...08 SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...Gibbs AVIATION...Sheets
Hazardous weather outlook, Jul 18, 2:48 PM CDT, 12 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 248 PM CDT Wed Jul 18 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-192000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 248 PM CDT Wed Jul 18 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered thunderstorms are possible mainly west of the Mississippi River tonight. Severe weather is not expected, but lightning will be the main risk. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thunderstorms are possible across the area Thursday and Friday. There is a potential for severe storms and the Storm Prediction Center has placed a Slight Risk over much of the outlook area Thursday. The main severe weather risk is damaging winds, large hail, and locally heavy rainfall. An isolated tornado will also be possible in the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon or tonight. Haase/Sheets/Ervin
In the hours before
Special weather statement, Jul 19, 3:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
344 AM CDT THU JUL 19 2018
IAC095-107-190945-
Keokuk-Iowa-
344 AM CDT THU JUL 19 2018
...THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT KEOKUK AND
SOUTHWESTERN IOWA COUNTIES UNTIL 445 AM CDT...
At 337 AM CDT, radar indicated a slow moving cluster of
thunderstorms with heavy rain centered near What Cheer, or near
Sigourney. These storms were moving northeast at 10 mph.
Minor flooding of area creeks and streams is possible, as radar
estimates have indicated rainfall of amounts over 2 inches has
fallen since midnight. Additional rainfall amounts over 1 inch can
be expected with rainfall rates as high as 1.5 inches per hour
possible due to the slow moving storms.
Minor flooding is possible. If you are driving and encounter a
flooded roadway, Turn around, don't drown. Most flood deaths occur in
vehicles.
LAT...LON 4151 9241 4151 9230 4171 9230 4166 9196
4127 9195 4118 9241
TIME...MOT...LOC 0837Z 239DEG 9KT 4138 9228
SheetsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:50 AM CDT | Special Weather Statement | DVN | Iowa | 40 min |
| Jul 19, 2:53 PM CDT | Special Weather Statement | DVN | Linn | 37 min |
| Jul 19, 3:22 PM CDT | Special Weather Statement | DVN | Jones | 53 min |
| Jul 19, 4:05 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 25 min |
| Jul 19, 4:39 PM CDT | Special Weather Statement | DVN | Jackson | 66 min |
| Jul 19, 4:50 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Jones | 25 min |
| Jul 19, 4:54 PM CDT | Tornado Warning | DVN | Keokuk | 51 min |
| Jul 19, 5:26 PM CDT | Tornado Warning | DVN | Jefferson, Van Buren | 49 min |
| Jul 19, 5:59 PM CDT | Tornado Warning | DVN | Van Buren | 44 min |
| Jul 19, 6:23 PM CDT | Tornado Warning | DVN | Lee, Van Buren | 67 min |
| Jul 19, 11:19 AM CDT | Special Weather Statement | DVN | Hancock, Henderson, McDonough | 41 min |
| Jul 19, 6:51 PM CDT | Severe Thunderstorm Warning | DVN | Scotland | 26 min |
Nearby
Special Weather Statements in Iowa, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.